Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 25, 2001, 4:37 PM CDT for Wayne County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 25, 2001, 4:37 PM CDT (21:37 UTC)
- Expired
- Aug 25, 2001, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 4:44 PM CDT | Thunderstorm Wind 52 E | Coldwater, MO | Several trees and utility poles were blown down around Highway 67 and Highway EE. Several tree limbs around 5 inches in diameter were blown down at Cascade. |
| Aug 25, 4:45 PM CDT | Hail 1.75 | Coldwater, MO | Reported near Highway 67 and Highway EE. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 25, 2:30 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT SAT AUG 25 2001 WILL MAKE THIS BRIEF DUE TO ONGOING WEATHER CONCERNS. PRIMARY FORECAST CHALLENGE REMAINS THE CHANCE FOR PRECIPITATION THROUGH SUNDAY. MODELS IN FAIRLY GOOD AGREEMENT ON MOVEMENT OF H50 TROF/VORT LOBE AND ASSOCIATED SURFACE FRONT...AND ARE IN BETTER AGREEMENT ON RAIN CHANCES ALSO. EXPECT SCATTERED STRONG STORMS TO CONTINUE THIS EVENING AS HEATING IS MAXIMIXED AND WEAK SHORT WAVE BUMPS UP AGAINST THE REGION. UPPER SUPPORT DIMINISHES OVERNIGHT AS THE COLD FRONT DROPS SOUTHEAST TOWARD THE OHIO RIVER BY MORNING. WITH MARGINAL INTEGRATED MOISTURE...WILL HAVE TO INCLUDE SCATTERED SHOWER/THUNDERSTORMS IN THE VICINITY OF THE SURFACE FRONT. THE FRONT SHOULD CONTINUE SOUTHEASTWARD SUNDAY. BEST RAIN CHANCES WILL BE EARLY NORTH/WEST...AND ALL DAY SOUTH/EAST. NO SEVERE WEATHER EXPECTED DUE TO LACK OF UPPER SUPPORT AND DIURNAL TIMING OF THE SYSTEM. LOOKS HIGH AND DRY FROM MON THROUGH MID WEEK. SECONDARY FRONT PROGGED BY THE ETA/NGM TO DROP SOUTHWARD INTO THE REGION BY TUE...BUT NO RETURN FLOW AND LITTLE MOISTURE TO GO WITH IT. RIGHT NOW WILL GO WITH INCREASED CLOUD COVER...BUT NO PRECIP. WILL STICK CLOSE TO THE AVN/NGM MOS TEMPS. .PAH...NONE. MEFFERT
In the hours before
Special weather statement, Aug 25, 11:50 AM CDT, 4 hours 47 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1150 AM CDT SAT AUG 25 2001 THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD REACH SEVERE LEVELS. A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN. STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING. ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL REMAIN SMALL. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. MEFFERT
Special weather statement, Aug 25, 12:45 PM CDT, 3 hours 52 minutes before
INZ081-082-085>087-KYZ018-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1245 PM CDT SAT AUG 25 2001 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA... AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO THE NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH SMALL HAIL. BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS. THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA. PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER SITUATION THIS AFTERNOON. SPODEN
Local storm report, Aug 25, 1:42 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM BOONVILLE IN 0.75 INCH HAIL
08/25/01 WARRICK DIME SIZE HAIL REPORTED
BY BOONVILLE LIBRARY.
0127 PM BOONVILLE IN 60 MPH WIND GUST
08/25/01 WARRICK WIND GUSTS TO 60 MPH AND
HAIL UP TO DIME SIZE
REPORTED BY SPOTTER.Local storm report, Aug 25, 3:22 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT SAT AUG 25 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM CYPRESS IL 60 MPH WIND GUST
08/25/01 JOHNSON TREE TOPS BROKE OFF.
REPORTED BY JOHNSON
COUNTY SHERIFF.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 57 min |
| Aug 25, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pulaski | 28 min |
| Aug 25, 3:35 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 40 min |
| Aug 25, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.